Alert archive / Louisiana / Freeze Warnings in 2014

Freeze Warning 2, NWS Lake Charles, LA

November 1, 2014Jasper County, Newton County, Tyler County, Texas; 7 parishes in Louisiana

NWS Lake Charles, LA issued this freeze warning at Nov 1, 2014, 3:52 PM CDT for Jasper County, Newton County, Tyler County, Texas; 7 parishes in Louisiana. It took effect at Nov 2, 2014, 4:00 AM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2014, 3:52 PM CDT (20:52 UTC)
In effect from
Nov 2, 2014, 4:00 AM CST
Expired
Nov 2, 2014, 7:00 AM CST
In force
3 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 37 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WWUS74 KLCH 012052
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
352 PM CDT SAT NOV 1 2014

...THE FIRST FREEZE OF THE SEASON IS EXPECTED INTERIOR SOUTHEAST
TEXAS AND CENTRAL LOUISIANA TONIGHT...

.COLD POLAR AIR FROM THE GREAT LAKES WILL SPREAD SOUTH INTO THE
REGION TONIGHT. AFTER NORTHERLY WINDS ABATE...TEMPERATURES WILL
QUICKLY FALL TO THE LOWER 30S AND POSSIBLY BELOW THE FREEZING MARK
IN A FEW LOW LYING AREAS. 

LAZ027>029-TXZ259-260-020400-
/O.NEW.KLCH.FZ.W.0002.141102T1000Z-141102T1200Z/
VERNON-RAPIDES-AVOYELLES-NORTHERN JASPER-NORTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...JASPER...KIRBYVILLE...NEWTON
352 PM CDT SAT NOV 1 2014

...FREEZE WARNING IN EFFECT FROM 4 AM TO 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 6 AM CST SUNDAY. 

* TEMPERATURE...LOWS DOWN TO 31 DEGREES EXPECTED.

* IMPACTS...TENDER VEGETATION IN DANGER OF FREEZING DURING THE
  FREEZE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$

SWEENEY
2 follow-up statements
818 
WWUS74 KLCH 012159
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
459 PM CDT SAT NOV 1 2014

...THE FIRST FREEZE OF THE SEASON IS EXPECTED INTERIOR SOUTHEAST
TEXAS AND CENTRAL LOUISIANA TONIGHT...

.COLD POLAR HAS SPREAD SOUTH INTO THE REGION. AFTER NORTHERLY
WINDS ABATE...TEMPERATURES WILL QUICKLY FALL TO THE LOWER 30S AND
POSSIBLY BELOW THE FREEZING MARK AT SOME LOCATIONS ACROSS INTERIOR
SOUTHEAST TEXAS AND CENTRAL LOUISIANA.

LAZ030>033-TXZ180-021300-
/O.EXB.KLCH.FZ.W.0002.141102T1000Z-141102T1300Z/
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-TYLER-
INCLUDING THE CITIES OF...DE RIDDER...OAKDALE...KINDER...
VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...WOODVILLE...
COLMESNEIL
459 PM CDT SAT NOV 1 2014

...FREEZE WARNING IN EFFECT FROM 4 AM TO 7 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CST SUNDAY. 

* TEMPERATURE...LOWS DOWN TO 30 DEGREES EXPECTED.

* IMPACTS...TENDER VEGETATION IN DANGER OF FREEZING DURING THE 
  FREEZE WARNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$

LAZ027>029-TXZ259-260-021300-
/O.EXT.KLCH.FZ.W.0002.141102T1000Z-141102T1300Z/
VERNON-RAPIDES-AVOYELLES-NORTHERN JASPER-NORTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...JASPER...KIRBYVILLE...NEWTON
459 PM CDT SAT NOV 1 2014

...FREEZE WARNING NOW IN EFFECT FROM 4 AM TO 7 AM CST SUNDAY...

* TEMPERATURE...LOWS DOWN TO 30 DEGREES EXPECTED.

* IMPACTS...TENDER VEGETATION IN DANGER OF FREEZING DURING THE 
  FREEZE WARNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$
184 
WWUS74 KLCH 012247 CCA
NPWLCH

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
547 PM CDT SAT NOV 1 2014

...THE FIRST FREEZE OF THE SEASON IS EXPECTED INTERIOR SOUTHEAST
TEXAS AND CENTRAL LOUISIANA TONIGHT...

.COLD POLAR AIR HAS SPREAD SOUTH INTO THE REGION. AFTER NORTHERLY
WINDS ABATE...TEMPERATURES WILL QUICKLY FALL TO THE LOWER 30S AND
POSSIBLY BELOW THE FREEZING MARK AT SOME LOCATIONS ACROSS INTERIOR
SOUTHEAST TEXAS AND CENTRAL LOUISIANA.

LAZ030>033-TXZ180-021300-
/O.EXB.KLCH.FZ.W.0002.141102T1000Z-141102T1300Z/
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-TYLER-
INCLUDING THE CITIES OF...DE RIDDER...OAKDALE...KINDER...
VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...WOODVILLE...
COLMESNEIL
547 PM CDT SAT NOV 1 2014

...FREEZE WARNING IN EFFECT FROM 4 AM TO 7 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CST SUNDAY. 

* TEMPERATURE...LOWS DOWN TO 30 DEGREES EXPECTED.

* IMPACTS...TENDER VEGETATION IN DANGER OF FREEZING DURING THE 
  FREEZE WARNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$

LAZ027>029-TXZ259-260-021300-
/O.EXT.KLCH.FZ.W.0002.141102T1000Z-141102T1300Z/
VERNON-RAPIDES-AVOYELLES-NORTHERN JASPER-NORTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...JASPER...KIRBYVILLE...NEWTON
547 PM CDT SAT NOV 1 2014

...FREEZE WARNING NOW IN EFFECT FROM 4 AM TO 7 AM CST SUNDAY...

* TEMPERATURE...LOWS DOWN TO 30 DEGREES EXPECTED.

* IMPACTS...TENDER VEGETATION IN DANGER OF FREEZING DURING THE 
  FREEZE WARNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Nov 1, 12:38 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Nov 1, 12:38 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1238 PM CDT SAT NOV 1 2014

.DISCUSSION...
FOR 18Z TAF ISSUANCE.

&&

.AVIATION...
FORECAST SOUNDINGS STILL INDICATING A BONE DRY ATMOSPHERE THROUGH
THE PERIOD SO VFR CONDITIONS TO LINGER. WINDS HAVE BEGUN RELAXING
AS THE CORE OF THE SFC HIGH CREEPS INTO THE FORECAST AREA...SO NO
BIG CONCERNS THERE EITHER THROUGH TOMORROW MORNING.

25

&&

.PREV DISCUSSION... /ISSUED 1057 AM CDT SAT NOV 1 2014/

UPDATE...COLD ADVECTION A LITTLE MORE STOUT THAN PREVIOUSLY INDICATED.
TRIMMED BACK TEMPS A BIT FOR THIS AFTERNOON.

MARINE...AFOREMENTIONED COLD ADVECTION HELPING TO MAINTAIN GUSTY
WINDS OVER THE WARMER COASTAL WATERS. LEFT SCA INTACT FOR THIS MORNING.
WINDS DIMINISHING OVER THE MORE SHELTERED INLAND LAKES AND BAYS SO
LOWERED CAUTION FLAGS THERE. PESKY COLD ADVECTION OVER THE WATERS
TNITE SO CONTINUED CAUTION THROUGH THE OVERNIGHT HOURS.

SWEENEY

PREV DISCUSSION... /ISSUED 604 AM CDT SAT NOV 1 2014/

AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. WITH AN EXTREMELY
DRY AIRMASS ENTRENCHED OVER THE AREA...ANTICIPATING ANOTHER DAY
ABSENT OF CLOUDS. VFR CONTINUES. WINDS WILL GENERALLY REMAIN N-NE
AT AROUND 10 KNOTS AT ALL TERMINALS...BECOMING LIGHT AND POSSIBLY
VARIABLE OVERNIGHT.

MARCOTTE

PREV DISCUSSION... /ISSUED 432 AM CDT SAT NOV 1 2014/

DISCUSSION...
TEMPS AROUND THE REGION THIS MORNING RANGING FROM THE MID 40S
INLAND TO THE LOWER 50S AT THE COAST. DEW POINTS ARE SHOWING THE
NEXT SURGE OF ARCTIC AIR SOUTH OF AEX DRIVING TOWARDS SOUTHEAST
TEXAS ATTM. TODAY...WINDS ALONG AND OVER THE COASTAL WATERS WILL
BE BRISK.

THIS IS THE FIRST...BUT NOT THE LAST TRUE ARCTIC AIR MASS THAT
WILL MAKE IT'S WAY INTO OUR REGION THIS FALL. UNDER SUNNY SKIES
TEMPS WILL STRUGGLE TO REACH 60 DEGREES ACROSS CNTRL LA AND THE
LAKES REGION IN SE TX...LWR 60S ELSEWHERE. THAT WILL BE ABOUT A
15 DEGREE DROP FROM YESTERDAY WHICH SAW MID TO UPPER 70S. IF YOU
ARE GOING OUT TODAY A GOOD WARM COAT WILL BE NEEDED.

HIGH PRESSURE BY SUNDAY AFTERNOON IS EXPECTED OVER THE SOUTHERN
APPALACHIAN MOUNTAINS. TEMPS TO RECOVER INTO THE MID 60S...ONE OF
THE NICE THINGS ABOUT LIVING IN THIS REGION. THE GRADUAL WARMING
TREND WILL CONTINUE INTO THE NEXT WORK WEEK WITH SHOWERS RETURNING
LATE TUESDAY. AN UPPER LEVEL SYSTEM FROM THE PACIFIC WILL DRAG
MOISTURE INTO THE REGION AS SOUTHERLY WINDS WILL DRAG LOW LEVEL
MOISTURE OUT OF THE GULF... COMBINING THIS WITH APPROACH OF
ANOTHER COLD FRONT FROM THE NORTHWEST ON WEDNESDAY AND STORMS WILL
DEVELOP. THE LAST TRUE RAINFALL WAS THE MIDDLE OF LAST MONTH SO
ANY RAINS WILL HELP KEEP THE REGION FROM DRYING OUT. RAIN CHANCES
CONTINUING INTO THURSDAY AND FRIDAY.

08

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  61  37  66  49  75 /   0   0   0   0  10
KBPT  61  41  67  55  77 /   0   0   0   0  10
KAEX  56  34  64  42  73 /   0   0   0   0  10
KLFT  59  36  67  47  75 /   0   0   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION FROM 7 PM CDT THIS EVENING THROUGH
     LATE TONIGHT FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
     INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20
     NM...WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO
     60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO
     60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Nov 1, 3:51 AM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
351 AM CDT SAT NOV 1 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
020900-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
351 AM CDT SAT NOV 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
ANOTHER COLD FRONT ARRIVES INTO THE REGION THIS MORNING WITH
AFTERNOON HIGH TEMPERATURES STRUGGLING TO REACH THE LOWER 60S
TODAY. THIS WILL BE ABOUT A 15 DEGREE DROP FROM YESTERDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LOOKING FOR SOME FREEZING TEMPERATURES AROUND CENTRAL LOUISIANA
SUNDAY MORNING. TEMPERATURES ARE EXPECTED TO SLOWLY RISE THOUGH
THE WORK WEEK WITH SHOWERS ON TUESDAY... RAIN CHANGES INCREASING
ON WEDNESDAY AND CONTINUING INTO FRIDAY BEFORE TAPERING OFF.

.SPOTTER INFORMATION STATEMENT...

GMZ430-432-435-450-452-455-470-472-475-020900-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
351 AM CDT SAT NOV 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORY THROUGH 1 PM...SMALL CRAFT SHOULD EXERCISE
CAUTION FROM 1PM THROUGH LATE TONIGHT FOR THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STORMS RETURN TO THE COASTAL WATERS MID-WEEK.
.SPOTTER INFORMATION STATEMENT...

Nearby

Freeze Warnings in Louisiana, 2014Freeze Warnings in Texas, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.